MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D134801
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 02/12/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been reported as discarded, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.Investigation is in progress, once completed a supplemental will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a pulmonary vein isolation (pvi) ablation procedure with a thermocool smarttouch sf catheter and suffered a cardiac tamponade which required drainage.The report indicated that after 2 hours of starting the pulmonary vein isolation (pvi) ablation procedure with thermocool smarttouch sf catheter, the patient's blood pressure decreased and cardiac tamponade was noted.Drainage was performed and the patient's blood pressure stabilized.The blood was described as venous-like in color.A decrease in blood pressure had been recorded immediately after the start of pvi, but it was unknown whether the blood pressure decrease was due to cardiac tamponade.The physician commented that while ablating the left atrium (la) roof with the thermocool smarttouch sf catheter there had been a timing when contact force became high due to respiration, and that this could not be excluded as a possible cause; however, the cause was unknown.The patient was able to converse.The physician assessment of the health problem was non-serious (moderate/minor).No prolongation of hospital stay was noted.The coloring setting of visitag was tag index.The additional filter for visitag was fot.The physician's opinions on the relationship between the event and the product was that there was no causal relationship with the product.The physician commented that the product had been the same as usual.No abnormalities observed prior/during use of the product.Additional information was received on 18-feb-2026.The outcome of the adverse event was that the patient improved.One catheter was used for each exchange.The energy delivered was radio frequency (rf).Prior to noting the cardiac tamponade (ct) ablation was performed.The patient did not require cardiac surgery.No error messages were observed on biosense webster equipment during the procedure.Additional information was received on 03-mar-2026.The outcome of the adverse event was fully recovered (no residual effects).Discharged date is unknown.One transseptal puncture site was performed during the procedure with nrg rf transseptal needle (baylis).The number of performed ablations was 78 with rf energy within the pulmonary veins.No ablations were performed outside the pulmonary veins.No evidence of steam pop.The flow settings were pre: 1sec and post: 5sec.The correct catheter settings were selected on the generator.No issues with flow rate change at the start of ablation.The force visualization features used were cf, realtime graph, vector, and visitag.The visitag module parameters for stability used were stability+; time 3s, fot 25% 3g, and tag size 2mm.
 
Additional Manufacturer Narrative
It was reported that a patient underwent a pulmonary vein isolation (pvi) ablation procedure with a thermocool smarttouch sf catheter and suffered a cardiac tamponade which required drainage.Device investigation details: an analysis of the product could not be performed since a physical sample was not received for evaluation.However, if the product is received at a later date, the investigation will be updated as applicable.A manufacturing record evaluation was performed for the finished device number lot 31716616l and no internal actions related to the complaint were found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.(b)(4).

Brand Name
THERMOCOOL SMARTTOUCH SF
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24576074
Report Number2029046-2026-00806
Device Sequence Number9232625
Product Code LPB
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Type of Report Initial,Followup
Report Date (Section B) 03/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD134801
Device Lot Number31716616L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2026
Supplement Date Received by Manufacturer05/13/2026
Initial Report FDA Received Date03/11/2026
Supplement Report FDA Received Date06/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8.5F SHEATH, VIZ SMCURVE,SHORT; OCTA,LNG,48P,3-3-3-3-3,D-CURVE; SOUNDSTAR ECO GE 8F CATHETER; UNK_CARTO 3
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age65 YR
Patient SexMale
Patient RaceAsian